Alert archive / Minnesota / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 29, 2022, 8:32 AM CDT for Dakota County, Goodhue County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2022, 8:32 AM CDT (13:32 UTC)
- Expired
- May 29, 2022, 9:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.25 in
- Wind
- 30
Counties Dakota County, MN, Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 59 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -480 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782
WWUS83 KMPX 291332
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
832 AM CDT Sun May 29 2022
MNZ063-070-077-078-WIZ024-291400-
Washington MN-Dakota MN-Rice MN-Goodhue MN-Pierce WI-
832 AM CDT Sun May 29 2022
...Strong thunderstorms will impact portions of Dakota, northern
Goodhue, east central Rice, southeastern Washington and western
Pierce Counties through 900 AM CDT...
At 831 AM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Farmington to Stanton to near
Kenyon. Movement was northeast at 60 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Trained weather spotters have reported pea size hail and
frequent lightning with this line.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Rosemount and Cannon Falls around 840 AM CDT.
Cottage Grove, Hastings and Welch around 850 AM CDT.
Other locations in the path of these storms include Red Wing,
Prescott and Bay City.
This includes U.S. Highway 61 between mile markers 84 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central, southeastern and east central Minnesota...and west
central Wisconsin.
&&
LAT...LON 4444 9312 4457 9328 4463 9328 4487 9277
4470 9250 4451 9240 4428 9305
TIME...MOT...LOC 1331Z 239DEG 52KT 4463 9323 4448 9303 4433 9294
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
PEMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 29, 8:15 AM CDT, 17 minutes earlier.
Area forecast discussion, May 29, 8:15 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 815 AM CDT Sun May 29 2022 .UPDATED for 12Z Aviation Discussion... Issued at 754 AM CDT Sun May 29 2022 && .DISCUSSION...(Today through Saturday) Issued at 341 AM CDT Sun May 29 2022 KEY MESSAGES: - Three rounds of storms and risk for severe weather. Monday's is the greatest risk 1) Sunday morning, main threat hail and gusty wind. 2) Sunday night, main threat large hail and damaging wind. 3) Monday, this is the greatest risk for severe weather. Tornadoes, wind, and hail are all possible. Severe thunderstorm watch was issued earlier tonight in far southwest Minnesota where a complex of storms developed in southeast South Dakota. These storms are developing along the tight thermal/moisture gradient, and low level jet which has been focusing in this area since midnight. Farther north across northeast South Dakota, another complex of storms that developed prior to midnight has been associated with another shortwave and elevated instability gradient which will continue to move north/northeast this morning. The main concern this morning is whether the storms across southeast South Dakota move farther to the north/northeast across far southern Minnesota during the pre-dawn hours and generate a few strong/severe storms. The key is the evolution of the moisture/thermal gradient and associated low level jet before it weakens/veers after sunrise. Current Pops are associated with the latest CAMS which will likely be updated as the morning continues. Based on the current forecast, these storms from northeast South Dakota, southward to FSD, will likely continue to move east and slowly weaken by mid morning. Thus, the best chances of widespread rainfall/locally strong to severe storms will be across west central/southwest Minnesota. Elsewhere, only chance Pops look reasonable as the strengthening CAP will lead to little or no chance of precipitation through the afternoon. The only exception will be across central Mn where the thermal gradient and a weaker CAP could maintain at least some chances of precipitation through the day. Later today, and into the evening, another complex of storms will likely redevelop across NE/SD along a strengthening low pressure system as the mid-level shortwave moves out of the Rockies. An enhanced risk of severe thunderstorms (See the latest SPC Day 1 Outlook) appears to concentrate across western/central Mn this evening. Although the GFS/EC show a large area of precipitation tonight across most of MPX CWA, this is likely associated with the large grid spacing... CAMS will have a better handle on the individual storms vs. global models. The latest HRRR has the best placement of the convection across southeast SD which takes this activity northeast across southern Mn during the morning. Although it does support a weakening trend as discussed before. Monday morning storm activity will likely be key on where local outflow boundaries and associated thermal gradient exist for afternoon redevelopment. Will continue the same trends with strong/severe storms across western Mn, with the best chance of redevelopment along the cold front Monday afternoon. Timing and areal coverage remains uncertain due to overnight storm activity but at least the large scale storm system will move out of the Rockies by Monday morning. As with previous discussions, especially associated with the upper level storm system on Monday, severe storms look likely along the cold front. See the latest SPC Day 2 outlook which will be updated this afternoon. Beyond Monday night, a much cooler airmass will reside as the storm system that will move out of the Rockies on Monday, becomes a large upper low system across the southern part of Canada by midweek. Scattered showers will be possible as weak disturbances ride east/southeast along the southern axis of this storm system from Wed/Thu/Fri. Therefore temperatures will average below normal, but not too extreme as we head into the first week of June. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 754 AM CDT Sun May 29 2022 Morning thunderstorms will weaken toward mid day. Then expect dry and VFR conditions this afternoon and evening, with another round of thunderstorms later tonight. Winds will be southerly throughout the TAF period. KMSP... Showers and thunderstorms will move across the region this morning, and could impact KMSP between 12-14Z. Then expect dry conditions the rest of the day, with storms developing after sunset, with better chances overnight, closer to 06Z. /OUTLOOK FOR KMSP/ Mon...Mainly VFR. MVFR/TSRA late. Wind S 10-15G25 kts. Tue...Chance MVFR/-SHRA. Wind W 10-15G25 bcmg NW. Wed...VFR. Wind NW 10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JLT AVIATION...JRB
Hazardous weather outlook, May 29, 3:56 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 356 AM CDT Sun May 29 2022 MNZ073>075-082>084-091>093-300900- Redwood-Brown-Nicollet-Watonwan-Blue Earth-Waseca-Martin- Faribault-Freeborn- 356 AM CDT Sun May 29 2022 This Hazardous Weather Outlook is for portions of south central Minnesota and southwest Minnesota. .DAY ONE...Today and Tonight. Scattered storms this morning across far southern Minnesota will be capable of producing large hail and gusty winds. Later today, and into tonight, scattered storms will develop across western Minnesota. Some of the these storms may be severe, with the main hazards being large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An outbreak of severe thunderstorms, including the potential for strong tornadoes, is possible late Monday afternoon and Monday evening across Minnesota. Locally heavy rainfall and flooding are also possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed later today across western Minnesota. MNZ041>045-047>070-076>078-085-WIZ014>016-023>028-300900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Le Sueur-Rice-Goodhue-Steele-Polk-Barron-Rusk-St. Croix-Pierce- Dunn-Pepin-Eau Claire- 356 AM CDT Sun May 29 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...west central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight. There is a chance of thunderstorms this morning, but severe weather is not anticipated. Later today, and into tonight, scattered storms will develop across western Minnesota. Some of the these storms may be severe, with the main hazards being large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An outbreak of severe thunderstorms, including the potential for strong tornadoes, is possible late Monday afternoon and Monday evening across Minnesota. Locally heavy rainfall and flooding are also possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed later today across western Minnesota.
In the hours before
Special weather statement, May 29, 6:23 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
623 AM CDT Sun May 29 2022
MNZ041-042-048-049-055-057-291215-
Kandiyohi MN-Stearns MN-Pope MN-Swift MN-Douglas MN-Todd MN-
623 AM CDT Sun May 29 2022
...Strong thunderstorms will impact portions of Douglas, Pope,
southwestern Todd, western Stearns, northeastern Swift and Kandiyohi
Counties through 715 AM CDT...
At 623 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Lowry to 10 miles northeast of
Kerkhoven. Movement was northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Alexandria around 630 AM CDT.
Carlos around 640 AM CDT.
Other locations in the path of these storms include Sauk Centre and
Melrose.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 81 and 143.
U.S. Highway 12 between mile markers 69 and 84.
U.S. Highway 8 in Minnesota near mile marker 6.
U.S. Highway 71 between mile markers 117 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4611 9515 4597 9515 4556 9451 4533 9470
4532 9477 4524 9476 4496 9498 4576 9572
4576 9576 4611 9577
TIME...MOT...LOC 1123Z 211DEG 44KT 4581 9550 4532 9520
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JLTSpecial weather statement, May 29, 6:48 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
648 AM CDT Sun May 29 2022
MNZ067-075-083-291215-
Blue Earth MN-Sibley MN-Nicollet MN-
648 AM CDT Sun May 29 2022
...A strong thunderstorm will impact portions of western Sibley,
northwestern Blue Earth and Nicollet Counties through 715 AM CDT...
At 648 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, or 10 miles northeast of New Ulm, moving northeast at 45
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Gaylord around 700 AM CDT.
This includes U.S. Highway 14 near mile marker 105, and between mile
markers 107 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central and central Minnesota.
&&
LAT...LON 4414 9427 4422 9437 4426 9437 4427 9442
4450 9450 4464 9429 4463 9426 4466 9426
4471 9418 4432 9400
TIME...MOT...LOC 1148Z 226DEG 41KT 4443 9433
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JLTSpecial weather statement, May 29, 7:26 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
726 AM CDT Sun May 29 2022
MNZ067-069-075-076-083-084-291300-
Le Sueur MN-Waseca MN-Blue Earth MN-Sibley MN-Scott MN-Nicollet MN-
726 AM CDT Sun May 29 2022
...A strong thunderstorm will impact portions of Le Sueur,
southeastern Sibley, southwestern Scott, northern Blue Earth,
northwestern Waseca and eastern Nicollet Counties through 800 AM
CDT...
At 726 AM CDT, trained weather spotters reported a strong
thunderstorm over St. Peter, or 10 miles north of Mankato, moving
northeast at 50 mph.
HAZARD...Pea size hail.
SOURCE...Trained weather spotters.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Cleveland around 735 AM CDT.
Le Sueur and Le Center around 740 AM CDT.
Henderson around 745 AM CDT.
Other locations in the path of this storm include New Prague, Belle
Plaine and Jordan.
This includes the following highways...
U.S. Highway 14 between mile markers 116 and 145.
U.S. Highway 169 between mile markers 42 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central, central and east central Minnesota.
&&
LAT...LON 4400 9410 4420 9430 4464 9396 4465 9353
4420 9352
TIME...MOT...LOC 1226Z 224DEG 45KT 4431 9402
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
PEMSpecial weather statement, May 29, 7:57 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
757 AM CDT Sun May 29 2022
MNZ077-084-085-291330-
Steele MN-Waseca MN-Rice MN-
757 AM CDT Sun May 29 2022
...A strong thunderstorm will impact portions of northern Steele,
northeastern Waseca and southeastern Rice Counties through 830 AM
CDT...
At 756 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Waseca, or 10 miles southwest of Owatonna, moving
northeast at 50 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Owatonna and Medford around 810 AM CDT.
Faribault around 815 AM CDT.
This includes the following highways...
Interstate 35 between mile markers 36 and 59.
U.S. Highway 14 between mile markers 154 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central and southeastern Minnesota.
&&
LAT...LON 4408 9361 4433 9333 4430 9304 4414 9305
4390 9338
TIME...MOT...LOC 1256Z 215DEG 42KT 4403 9341
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
PEMSpecial weather statement, May 29, 8:05 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
805 AM CDT Sun May 29 2022
MNZ069-070-076-077-084-291345-
Le Sueur MN-Waseca MN-Dakota MN-Rice MN-Scott MN-
805 AM CDT Sun May 29 2022
...A strong thunderstorm will impact portions of southwestern Dakota,
eastern Le Sueur, southeastern Scott, north central Waseca and Rice
Counties through 845 AM CDT...
At 804 AM CDT, Doppler radar was tracking a strong thunderstorm near
Montgomery, or 14 miles northwest of Faribault, moving northeast at
50 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lonsdale around 810 AM CDT.
Webster, Dundas and Elko New Market around 820 AM CDT.
Other locations in the path of this storm include Northfield.
This includes Interstate 35 between mile markers 56 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central and east central Minnesota.
&&
LAT...LON 4414 9353 4436 9384 4457 9360 4462 9304
4443 9304
TIME...MOT...LOC 1304Z 242DEG 43KT 4442 9352
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
PEMSpecial weather statement, May 29, 8:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
832 AM CDT Sun May 29 2022
MNZ063-070-077-078-WIZ024-291400-
Washington MN-Dakota MN-Rice MN-Goodhue MN-Pierce WI-
832 AM CDT Sun May 29 2022
...Strong thunderstorms will impact portions of Dakota, northern
Goodhue, east central Rice, southeastern Washington and western
Pierce Counties through 900 AM CDT...
At 831 AM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Farmington to Stanton to near
Kenyon. Movement was northeast at 60 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Trained weather spotters have reported pea size hail and
frequent lightning with this line.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Rosemount and Cannon Falls around 840 AM CDT.
Cottage Grove, Hastings and Welch around 850 AM CDT.
Other locations in the path of these storms include Red Wing,
Prescott and Bay City.
This includes U.S. Highway 61 between mile markers 84 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
south central, southeastern and east central Minnesota...and west
central Wisconsin.
&&
LAT...LON 4444 9312 4457 9328 4463 9328 4487 9277
4470 9250 4451 9240 4428 9305
TIME...MOT...LOC 1331Z 239DEG 52KT 4463 9323 4448 9303 4433 9294
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
PEMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:36 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 24 min |
| May 29, 5:41 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 34 min |
| May 29, 5:51 AM CDT | Special Weather Statement | MPX | Brown | 24 min |
| May 29, 6:02 AM CDT | Special Weather Statement | MPX | Watonwan | 43 min |
| May 29, 6:17 AM CDT | Special Weather Statement | MPX | Brown | 28 min |
| May 29, 6:23 AM CDT | Special Weather Statement | MPX | Douglas, Kandiyohi, Pope, Stearns | 52 min |
| May 29, 6:30 AM CDT | Severe Thunderstorm Warning | MPX | Renville, Sibley | 30 min |
| May 29, 6:41 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Watonwan | 34 min |
| May 29, 6:48 AM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 27 min |
| May 29, 7:26 AM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur | 34 min |
| May 29, 7:35 AM CDT | Severe Thunderstorm Warning | MPX | Waseca | 25 min |
| May 29, 7:57 AM CDT | Special Weather Statement | MPX | Steele | 33 min |
| May 29, 8:05 AM CDT | Special Weather Statement | MPX | Le Sueur, Rice | 40 min |
| May 29, 9:25 AM CDT | Special Weather Statement | MPX | Wright | 35 min |
| May 29, 8:59 AM CDT | Special Weather Statement | MPX | Pierce, Saint Croix | 31 min |
Nearby
Special Weather Statements in Minnesota, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.